MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - CW; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - CW; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMC4444C150TU
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intimal Dissection (1333); Thrombus (2101)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Continuation of medical devices: information references the main component of the system.Other relevant device(s) are: product id: vamc4444c200tu, serial/lot #: (b)(4), ubd: 23-may-2020, udi#: (b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Valiant stent graft systems were implanted in a patient for the endovascular treatment of a thoracic aortic aneurysm of 57mm.It was reported that during the index procedure, upon removal of the 26fr sheath from the right common femoral artery, intimal stripping of the distal external iliac and proximal common femoral artery had occurred.This was confirmed by an angiography.It was also reported that on an unknown date the patient had a right femoral thrombus.The physician placed a 9x5 viabahn covered stent graft and a 9x37 express stent graft in the patient and repaired the anterior surface of the right common femoral artery with a bovine pericardial patch.Completion angiography revealed patent right femoral iliac system and palpable pulse in the right foot.It was reported the patient tolerated the procedure well and the event was resolved.The intimal femoral stripping is assessed by the investigator as not related to the device but related to the procedure.The sponsor has reported the cause of the event to be procedure and device related.The thrombus has not been assessed.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Additional information received; after review, the sponsor has corrected its assessment of this event as not related to the device but related to the procedure.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - CW
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7845225
Report Number2953200-2018-01260
Device Sequence Number1573585
Product Code MIH
UDI-Device Identifier00643169346819
UDI-Public00643169346819
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/10/2020
Device Model NumberVAMC4444C150TU
Device Catalogue NumberVAMC4444C150TU
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/09/2018
Supplement Date Received by Manufacturer11/21/2018
Initial Report FDA Received Date09/05/2018
Supplement Report FDA Received Date12/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient Weight97